Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Depression, sleeping a lot, bad mood. What is cause and possible treatment?

hi, im a 15 year old girl. i have been through a lot in my life and have never really been affected by any of it. Last year i moved from a city to a small town miles away where i didnt know anyone and had to start a new life. it took me a long time to settle in but when i did i loved it. Soon my mum and dad split up after 16 years of marriage and my mum moved back to leeds. i never see any of my other family and now live with my dad. for the past six months i have struggled getting up and going out. i have missed lots of school as i rarely feel up to it. I over sleep unlesss i have school i cant get to sleep and end up having about 4 hours sleep before it. My eating goes from over eating to hardly eating anything in 2 days, The only places i can bring myself to go is my house and my boyfriends house were i will just lay in bed. My mood is usually a bad one and i cant deal with feeling so low as a person any more. I used to get ready and go out with my friends every day, be up and ready for school. Now i just want to be in bed doing nothing, what is wrong with me?
Asked On : Thu, 18 Apr 2013
Answers:  3 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Thanks for your query. I understand the emotional turmoil you are undergoing and the multiple stressors you are facing right now. Hence, i suggest you meet a psychiatrist for a diagnostic evaluation. You need to be screened for depressive disorder considering the symptoms of low mood, insomnia, decreased appetite, impaired energy and activity level. The treatment would include:
1. Antidepressant medication like SSRIs
2. Psychotherapy techniques like CBT/Cognitive behavioural therapy
Wish you good health. Try to stay positive.
Dr Sundar
Answered: Fri, 19 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Sushil Kumar Sompur's  Response
Jun 2013
Hi there ~

After reading your brief story above, I understand that you have been going through a lot. I think you can help yourself by letting your parents know or your guardians so that they can take you to a doctor and have you evaluated and give you the right suggestions. I hope this helps.

Take care and have a lovely day!
Answered: Thu, 18 Apr 2013
I find this answer helpful
Psychiatrist Dr. Gourav Monga's  Response
Welcome to health care magic
I can understand your situation. I appreciate your effort to seek online support.

As per your details, you are possibly having "depressive episode". For this consult a psychiatrist for detailed evaluation. Following treatment strategies would be helpful-

1) Antidepressants like SSRIs (escitalopram, sertarline, paroxetine etc)
2) Antianxiety agents like clonazepam, lorazepam, alprazolam etc
3) Psychotherapy/ Counselling sessions
4) Relaxation techniques like yoga, meditation, deep breathing etc

Hope it helps
Good luck
Dr. Gourav Monga
Consultant Psychiatrist
Answered: Fri, 19 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor